Has anyone NOT had magnesium help you, pain or sleep wise?

Discussion in 'Fibromyalgia Main Forum' started by Kat_in_Texas, Jan 16, 2006.

  1. Kat_in_Texas

    Kat_in_Texas New Member

    I've been reading the posts regarding magnesium with interest, but am wondering if anyone has given magnesium a good try and not had any luck?

    For a week or two (not sure how long, my brain fog is BAD today), I've been taking four 250mg magnesium tablets at bedtime as others have shared on the board. Not only have I not seen any improvement in my sleep patterns, but I also hurt worse than ever right now. Every part of my body is screaming out in pain! Ouch!

    As I said, my brain fog is bad ... and I've noticed that it's been much worse in the past couple of weeks. I feel like I'm losing my mind sometimes.

    I also have not experienced a laxative effect from the 1000mg dose of magnesium, which would be a VERY welcome side effect about now. I suffer from IBS, but with constipation being the norm for me. Any help there is also welcome! :)

    Any suggestions? Should I increase the magnesium for a while and give it more time?

    Just curious to see what others think I should do! Thanks gang!

    Hurting but hopeful ...
    Kat
  2. hoodnanny

    hoodnanny New Member

    same here for me....i have tried it for the laxative effect and nothing happens. i only blow up and that is it...
    blessing
    shirley
  3. smiffy79

    smiffy79 New Member

    didnt notice anything either way but my rhuemy had a fit as i had started to take it without telling my gp.
    i dont take it any more.
  4. sleepyinlalaland

    sleepyinlalaland New Member

    I'd tried ZMA (combo of zinc and magnesium) thinking it could be helpful with sleep and muscle tension.

    To my surprise, I began getting cramps in my calfs a short time after taking it. I don't ordinarly get muscle cramps so this was weird. Someone noted that an overdose of magnesium can indeed cause cramps! It was hard to believe that 1 capsule could be an overdose, but that was my experience. I HAD taken 2 caps much earlier in the day which would make my total 3 and they only advise women take two...but still...my strange reaction was so unexpected (and annoying) and I haven't taken it since.